MAUDE Adverse Event Report: MEDTRONIC MEXICO CATHERA; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG15160-0615-1S
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis (b)(4): equipment used: video inspection system (m-78210), ruler 200cm (m-83361) as found condition: the proximal segment of phenom 27 micro catheter and pipeline flex shield braid were returned for analysis within a shipping box; and within a plastic pouch.There was no pushwire returned with pipeline flex shield braid.Visual inspection/damage location details: the phenom 27 catheter was found to be separated/broken at ~10.0cm from the hub.The remaining segment was found to be missing and not returned.Therefore, analysis could not be performed and conformance to specification could not be assessed.No bent or kink was found with catheter body.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The distal and proximal ends of pipeline flex shield braid were found fully opened and moderately frayed.No other anomalies were observed.Testing: the total and usable lengths of the catheter could not be measured as the catheter was found to be separated/broken and remaining segment was not returned.The catheter was flushed with water and water exited out from the broken end.An in-house mandrel was inserted into the phenom 27 micro catheter hub and lumen without issues.Conclusion: based on the device analysis and reported information, the customer's based on the analysis findings, the pipeline flex shield and phenom 27 catheter were confirmed to have resistance.However, the pipeline flex shield could not be confirmed to have pushwire break/separation.Since the pipeline flex shield pushwire was not returned for analysis, any contributing factors from pushwire to the reported issues could not be determined.No issues were encountered during resistance testing.From the damages seen on the catheter body (broken), pipeline flex shield braid (fraying); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the phenom 27 catheter against resistance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline became stuck at the hub and the tip coil of the device fractured off.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the para ophthalmic with a max diameter of 4.75mm and a 4mm neck diameter.The landing zone was 4.35mm distally and 4.50mm proximally.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered and pru level was within adequate ranges.The angiographic result post procedure was technical success.There was some vasospasm at the end of the case that cleared after waiting a few minutes.It was reported that utilizing the triaxial system of bmx81, esperance, and phenom 27, the doctor successfully deployed ped2-450-14 in the left ica and wanted to place another device across the neck of the aneurysm.While loading ped2-450-12 into the phenom 27, the physician felt resistance as he advanced the device through the phenom 27 catheter.The decision was made to attempt to resheath the device out of the phenom 27, however the stent deployed into the hub of the phenom 27 catheter.The doctor was able to remove the stent from the hub utilizing the microintroducer from his sheath.The decision was made to replace the phenom 27 over a 300cm synchro2 exchange wire.When the physician began to use fluro, it was diagnosed that the tip coil of the ped2-450-12 device had fractured off and migrated to the m2/m3 section of the left mca.The doctor was able to safely remove the 15mm lead tip coil of the pipeline utilizing a 4mm snare and removing it through the esperance aspiration catheter that was brought up to the mca.Once the device and phenom 27 were safely removed, the doctor decided not to proceed with another pipeline device and left the ped2-450-14 that was initially placed.There was some vasospasm in the mca, which subsided after a few minutes.The doctor closed their femoral access with a 7fr celt closure device.The patient is doing well and will be scheduled for a follow up angiogram in 6 months.The pipeline became stuck at the hub during delivery.The physician did not release the load in the system in an attempt to resolve the issue.The catheter was not damaged.The distal section of the pushwire was damaged as the tip coil fractured off.The pipeline was used for an indication that is approved (on-label).The pipeline and any accessory devices were prepared as indicated in the ifu.  ancillary devices include a merit medical 7 fr x 11cm prelude sheath, penumbra bmx 81 95cm guide catheter, two phenom 27 microcatheters, synchro and synchro2 guidewires, esperance aspiration and amplatz goose neck microsnare kit 4mm.Additional information received the pushwire was not rotated or pulled back at anytime during the procedure.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17186940
Report Number9612164-2023-02785
Device Sequence Number6495048
Product Code KRA
UDI-Device Identifier00763000399726
UDI-Public00763000399726
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG15160-0615-1S
Device Catalogue NumberFG15160-0615-1S
Device Lot Number224624330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale